Abstract:Two uniqueness results concerning Fréchet module structures over algebras of holomorphic functions defined on some complex manifolds are presented, containing as particular cases uniqueness theorems for J. L. Taylor’s analytic functional calculi for commuting $n$-tuples of linear continuous operators on Fréchet spaces , . Namely, the first statement says that the Spectral Mapping Theorem insures the unicity of the functional calculus and thus it improves Zame’s unicity theorem [11, Theorem 1], while the second statement gives a unicity condition which is an analogue of the compatibility property [3, Theorem I.4.1] in spectral theory of several variables in commutative Banach algebras. As a corollary the two functional calculi constructed in  and  by J. L. Taylor coincide.
- Richard Arens and A. P. Calderón, Analytic functions of several Banach algebra elements, Ann. of Math. (2) 62 (1955), 204–216. MR 71735, DOI 10.2307/1969675 Séminaire de Géométrie Analytique (Paris, 1974/75), Asterisque, No. 36-37, Soc. Math. France. Paris, 1976. N. Bourbaki, Théories spectrales, Hermann, Paris, 1967.
- Lars Hörmander, An introduction to complex analysis in several variables, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1966. MR 0203075
- Mihai Putinar, Functional calculus with sections of an analytic space, J. Operator Theory 4 (1980), no. 2, 297–306. MR 595418
- Mihai Putinar, The superposition property for Taylor’s functional calculus, J. Operator Theory 7 (1982), no. 1, 149–155. MR 650199
- Joseph L. Taylor, The analytic-functional calculus for several commuting operators, Acta Math. 125 (1970), 1–38. MR 271741, DOI 10.1007/BF02392329
- Joseph L. Taylor, Homology and cohomology for topological algebras, Advances in Math. 9 (1972), 137–182. MR 328624, DOI 10.1016/0001-8708(72)90016-3
- Joseph L. Taylor, A general framework for a multi-operator functional calculus, Advances in Math. 9 (1972), 183–252. MR 328625, DOI 10.1016/0001-8708(72)90017-5 F.-H. Vasilescu, Multi-dimensional analytic functional calculus, Ed. Academiei, Bucuresti, 1979. (Roumanian)
- William R. Zame, Existence and uniqueness of functional calculus homomorphisms, Bull. Amer. Math. Soc. 82 (1976), no. 1, 123–125. MR 415323, DOI 10.1090/S0002-9904-1976-13987-0
- © Copyright 1983 American Mathematical Society
- Journal: Proc. Amer. Math. Soc. 89 (1983), 647-650
- MSC: Primary 47A60; Secondary 32C35, 46H30
- DOI: https://doi.org/10.1090/S0002-9939-1983-0718990-6
- MathSciNet review: 718990